Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 177, NWS Huntsville, AL

July 27, 2012DeKalb County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Jul 27, 2012, 3:53 PM CDT for DeKalb County, Alabama. It was in force for 37 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2012, 3:53 PM CDT (20:53 UTC)
Expired
Jul 27, 2012, 4:30 PM CDT
In force
37 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

County DeKalb County, AL

The radar

The Northeast Alabama radar (KHTX), 75 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 3:53 PM CDTTSTM WND DMG2 Nnw Geraldine, ALTREES WERE DOWNED ALONG COUNTY ROAD 821 AT HIGHWAY 227.
Jul 27, 3:55 PM CDTTSTM WND DMG1 Se Geraldine, ALTHREE POWER LINES DOWN ALONG COUNTY ROAD 20 NEAR COUNTY ROAD 104.
Jul 27, 3:55 PM CDTTSTM WND DMG1 S Geraldine, ALTREES REPORTED DOWN ALONG AL HIGHWAY 227 NEAR HARRIS FUNERAL HOME.
Jul 27, 3:55 PM CDTTSTM WND DMG4 Ene Geraldine, ALTHREE POWER LINES REPORTED DOWN ALONG COUNTY ROAD 52 ONE HALF MILE EAST OF GILBERTS CROSSROADS.
Jul 27, 3:55 PM CDTTSTM WND DMGGeraldine, ALTREE REPORTED DOWN ALONG COUNTY ROAD 104 AND AL HIGHWAY 227 NEAR GERALDINE.
Jul 27, 3:55 PM CDTHAIL 0.5Geraldine, ALDIME HAIL REPORTED NEAR GERALDINE ALONG HIGHWAY 75 AND COUNTY ROAD 329.
Jul 27, 3:57 PM CDTTSTM WND DMG2 Ese Geraldine, ALA POWER POLE WAS SNAPPED AND POWER LINES WERE DOWNED ALONG COUNTY ROAD 46. TREES WERE DOWNED ALONG COUNTY ROADS 46 NEAR COUNTY ROADS 52 AND 164.
Jul 27, 3:57 PM CDTTSTM WND GST 50Geraldine, AL50 MPH WINDS...PEA SIZE HAIL AND SMALL TREE LIMBS DOWN REPORTED IN GERALDINE.
Jul 27, 4:07 PM CDTTSTM WND GST 50Geraldine, AL50 MPH WINDS...PEA SIZE HAIL AND SMALL TREE LIMBS DOWN REPORTED IN GERALDINE.
Jul 27, 4:12 PM CDTHAIL 0.75Geraldine, ALDIME TO PENNY SIZE HAIL REPORTED NEAR GERALDINE ALONG HIGHWAY 75 AND COUNTY ROAD 329.
Jul 27, 4:14 PM CDTTSTM WND GST 50Geraldine, AL50 MPH WINDS...PEA SIZE HAIL AND SMALL LIMBS DOWN REPORTED NEAR GERALDINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1540 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1540 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
840 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

938 
WUUS54 KHUN 272053
SVRHUN
ALC049-272130-
/O.NEW.KHUN.SV.W.0177.120727T2053Z-120727T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
353 PM CDT FRI JUL 27 2012

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN DEKALB COUNTY IN NORTHEAST ALABAMA...

* UNTIL 430 PM CDT

* AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CHIGGER HILL...OR ABOUT 12
  MILES SOUTHWEST OF RAINSVILLE...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CROSSVILLE...RODENTOWN...
  SKIRUM...FYFFE...
  PEEKS CORNER...GUEST...
  COLLINSVILLE...
  LEBANON...COLLBRAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3427 8575 3425 8578 3425 8580 3424 8581
      3423 8584 3420 8584 3420 8611 3431 8611
      3447 8602 3444 8568
TIME...MOT...LOC 2053Z 286DEG 15KT 3440 8600

$$

KULA
2 follow-up statements
398 
WWUS54 KHUN 272107
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
407 PM CDT FRI JUL 27 2012

ALC049-272130-
/O.CON.KHUN.SV.W.0177.000000T0000Z-120727T2130Z/
DEKALB AL-
407 PM CDT FRI JUL 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHWESTERN DEKALB COUNTY...

AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SKIRUM...OR ABOUT 13
MILES NORTHEAST OF BOAZ...MOVING SOUTHEAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RODENTOWN AND COLLINSVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3425 8578 3425 8580 3424 8581 3423 8584
      3420 8584 3420 8611 3431 8611 3443 8600
      3441 8585 3427 8575
TIME...MOT...LOC 2107Z 311DEG 15KT 3430 8595

$$


KULA
250 
WWUS54 KHUN 272126
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
426 PM CDT FRI JUL 27 2012

ALC049-272136-
/O.EXP.KHUN.SV.W.0177.000000T0000Z-120727T2130Z/
DEKALB AL-
426 PM CDT FRI JUL 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DEKALB COUNTY
EXPIRES AT 430 PM CDT...

DOPPLER RADAR INDICATES THE THUNDERSTORM THAT PROMPTED THE WARNING 
HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE SEVERE 
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

HEAVY RAIN...GUSTY WINDS...AND FREQUENT LIGHTNING ARE STILL POSSIBLE 
FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM HAS PASSED.

LAT...LON 3425 8578 3425 8580 3424 8581 3423 8584
      3420 8584 3420 8611 3431 8611 3443 8600
      3441 8585 3427 8575
TIME...MOT...LOC 2126Z 311DEG 15KT 3425 8588

$$

KULA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:49 PM CDT, 4 minutes earlier.

Area forecast discussion, Jul 27, 3:49 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
349 PM CDT FRI JUL 27 2012

.DISCUSSION...
ON THE SYNOPTIC SCALE...A POSITIVELY-SHEARED MID-LEVEL VORT MAX
CURRENTLY LOCATED OVER THE GREAT LAKES WILL ADVANCE EASTWARD INTO
WESTERN PORTIONS OF NEW ENGLAND BY TOMORROW MORNING. THE CENTRAL
TENNESSEE VALLEY REMAINS ON THE SOUTHERN EDGE OF THE STRONGER HEIGHT
FALLS ASSOCIATED WITH THIS FEATURE...AND WITHIN A COL REGION OF
RELATIVELY WEAK STEERING FLOW BETWEEN TWO STRENGTHENING SUBTROPICAL
HIGHS -- ONE ACROSS THE WESTERN NORTH ATLANTIC AND THE OTHER ACROSS
THE SOUTHERN PLAINS. REGARDLESS...NUMEROUS SHOWERS AND THUNDERSTORMS
HAVE DEVELOPED ACROSS THE AREA...AS A WEAK MID-LEVEL SHEAR AXIS
INTERACTED WITH THE WARM/MOIST AND UNSTABLE AIR MASS IN PLACE ACROSS
THE LOCAL AREA. THIS ACTIVITY WILL LIKELY DIMINISH WITHIN A COUPLE
HOURS OF SUNSET...BUT WILL CARRY SLIGHT CHANCE POPS INTO THE FIRST
PART OF THE EVENING HOURS TO ACCOUNT FOR LINGERING ACTIVITY. AS SKIES
BEGIN TO CLEAR LATE TONIGHT...PATCHY FOG WILL LIKELY DEVELOP --
PERHAPS BECOMING A BIT MORE WIDESPREAD IN AREAS THAT RECEIVE HEAVIER
PRECIPITATION TODAY.

MODELS AGREE THAT A STRONGER UPPER-LEVEL SPEED MAX WILL DIG
SOUTHEASTWARD ACROSS THE UPPER MISSISSIPPI VALLEY LATER TODAY...AND
INTO THE OHIO VALLEY BY SATURDAY MORNING. AS THIS FEATURE MOVES INTO
THE BASE OF THE NEW ENGLAND TROUGH...A WEAK ATTENDANT SURFACE COLD
FRONT WILL PUSH SOUTHWARD THROUGH THE FORECAST AREA ON SATURDAY
AFTERNOON. ALTHOUGH THE REGION OF STRONGEST LARGE SCALE ASCENT
ASSOCIATED WITH THE PREVIOUSLY MENTIONED SPEED MAX WILL LIKELY REMAIN
ACROSS THE SOUTHERN APPALACHIANS...A FEW SHOWERS AND STORMS MAY
DEVELOP ALONG THE COLD FRONT AS IT PUSHES INTO THE REGION AND
MAXIMIZES LOW-LEVEL CONVERGENCE. HOWEVER...IT DOES APPEAR THAT AN
INCREASINGLY SUBSIDENT AIR MASS ALOFT -- DUE TO THE EASTWARD
EXPANSION OF THE SOUTHERN PLAINS MID-LEVEL HIGH -- WILL THE LIMIT THE
COVERAGE OF SHOWERS/STORMS AND WILL KEEP POPS IN THE SLIGHT CHANCE
RANGE TO REFLECT THIS. THE SOUTHERN PLAINS RIDGE WILL BEGIN TO WEAKEN
SLIGHTLY AND RETREAT TO THE WEST ON SATURDAY NIGHT...AS THE FIRST IN
SERIES OF MID-LEVEL WAVES EMBEDDED IN NORTHWEST FLOW ALOFT TRACKS
SOUTHEASTWARD ACROSS WESTERN KENTUCKY AND MIDDLE/EASTERN TENNESSEE.
GIVEN THE INTRUSION OF DRY LOW-LEVEL AIR IN THE WAKE OF THE COLD
FRONT SATURDAY...LITTLE THREAT FOR PRECIPITATION WILL EXIST WITH THIS
FEATURE. WARM AND DRY CONDITIONS WILL LIKELY CONTINUE INTO
SUNDAY...BUT WITH THE MID-LEVEL HIGH CONTINUING TO WEAKEN AND
RETROGRADE ACROSS THE RED RIVER VALLEY OF NORTHERN TEXAS/SOUTHERN
OKLAHOMA...CONDITIONS WILL BECOME INCREASINGLY FAVORABLE FOR
DISTURBANCES IN THE NORTHWEST FLOW ALOFT TO BRING SHOWERS/STORMS TO
THE REGION AND HAVE INCLUDED SLIGHT CHANCE POPS ON SUNDAY NIGHT.

VERY LITTLE HAS CHANGED IN THE FORECAST REASONING DURING THE EXTENDED
PERIOD...WITH THE MID-TROPOSPHERIC HIGH FORECAST TO BECOME
ESTABLISHED ACROSS THE SOUTHERN ROCKIES. AS THIS OCCURS...SEVERAL
SHORTWAVE TROUGHS EMBEDDED IN NORTHWEST FLOW WILL TRACK SOUTHEASTWARD
ACROSS THE REGION AND INTO A BROAD LONG WAVE TROUGH SITUATED ACROSS
THE EASTERN CONUS. THESE DISTURBANCES WILL BRING A HEIGHTENED THREAT
FOR SHOWERS AND THUNDERSTORMS TO THE TENNESSEE VALLEY NEXT WEEK --
PARTICULARLY ON TUESDAY/WEDNESDAY AND PERHAPS THURSDAY. THE SOUTHERN
ROCKIES RIDGE MAY BEGIN TO BUILD EASTWARD BY THE END OF THE FORECAST
PERIOD AS A STRONGER UPSTREAM TROUGH DIGS SOUTHEASTWARD INTO THE
NORTHERN ROCKIES...AND THIS MAY RESULT IN A MORE DIURNALLY-DRIVEN
PRECIPITATION PATTERN DEVELOPING LATE NEXT WEEK. BOTH HIGH AND LOW
TEMPERATURES WILL BE 3-5 DEGREES ABOVE CLIMATOLOGICAL NORMAL
VALUES...WITH HIGHS IN THE LOWER/MID 90S AND LOWS IN THE LOWER/MID
70S.

70/DD

&&

.AVIATION...
/ISSUED 1242 PM CDT FRI JUL 27 2012/
FOR 18Z TAFS...THE APPROACHING FRONTAL BOUNDARY WILL BRING SHRA/TSRA
TO THE AREA TODAY...POSSIBLY IMPACTING EITHER TERMINAL THIS
AFTERNOON WITH BRIEF GUSTY WINDS AND REDUCED VIS/CIGS. AFTER THE
SHRA/TSRA DISSIPATE THIS EVENING...PATCHY FOG MAY DEVELOP...AND THIS
MAY ALSO IMPACT EITHER TERMINAL LATE TONIGHT/EARLY SATURDAY MORNING.
OUTSIDE OF THE TSRA/BR WINDOWS...VFR CONDITIONS ARE ANTICIPATED WITH
MOSTLY LIGHT SOUTHWEST WINDS.

JLL

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    73  95  71  95  69 /  20  20  10  10  20
SHOALS        72  97  69  97  67 /  20  20  10  10  20
VINEMONT      73  92  70  91  71 /  20  20  10  10  20
FAYETTEVILLE  72  93  67  92  67 /  20  20  10  10  20
ALBERTVILLE   72  94  69  92  68 /  20  20  10  10  20
FORT PAYNE    71  94  68  93  65 /  20  20  10  10  20

&&

.HUN WATCHES/WARNINGS/ADVISORIES...

AL...NONE.

TN...NONE.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jul 27, 11:05 AM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1105 AM CDT FRI JUL 27 2012

ALZ001>010-016-TNZ076-096-097-281000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1105 AM CDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS A
WEAK FRONTAL BOUNDARY SLIDES TOWARD THE TENNESSEE VALLEY. A FEW
STORMS MAY BE STRONG OR SEVERE...WITH BRIEF DAMAGING WIND GUSTS AND
HAIL THE PRIMARY WEATHER THREATS. LOCALLY HEAVY RAINFALL AND
FREQUENT LIGHTNING ARE OTHERWISE POSSIBLE WITH ANY THUNDERSTORMS.
THE STORMS ARE EXPECTED TO WEAKEN AND SLOWLY DISSIPATE BY MID
EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ADDITIONAL SCATTERED THUNDERSTORMS ARE THEN POSSIBLE STARTING MONDAY
...AND CONTINUING INTO MID WEEK AS A SERIES OF UPPER LEVEL
DISTURBANCES MOVE SOUTHEASTWARD ACROSS THE REGION. SOME STORMS MAY BE
STRONG IN NATURE...CAPABLE OF GUSTY WINDS...FREQUENT LIGHTNING AND
LOCALLY HEAVY RAINFALL.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE POSSIBLE BY THIS AFTERNOON.

TT

In the hours before

Special weather statement, Jul 27, 2:34 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
234 PM CDT FRI JUL 27 2012

ALZ007-272000-
MORGAN-
234 PM CDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN COUNTY UNTIL 300 PM CDT...

AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PRICEVILLE...OR NEAR HARTSELLE...MOVING EAST
AT 20 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

PEOPLE IN CENTRAL MORGAN COUNTY...INCLUDING THE CITIES OF FLINT
CITY...HARTSELLE...PRICEVILLE...SOMERVILLE AND VALHERMOSO SPRINGS...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3443 8704 3460 8701 3459 8692 3457 8686
      3456 8684 3455 8676 3457 8674 3456 8667
      3437 8669
TIME...MOT...LOC 1934Z 278DEG 16KT 3450 8690
Special weather statement, Jul 27, 2:36 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
236 PM CDT FRI JUL 27 2012

ALZ008-272000-
MARSHALL-
236 PM CDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL COUNTY UNTIL 300 PM
CDT...

AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DOUGLAS...OR 8 MILES SOUTHWEST OF
ALBERTVILLE...MOVING EAST AT 20 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

PEOPLE IN SOUTHEASTERN MARSHALL COUNTY...INCLUDING THE CITIES OF
HORTON...DOUGLAS AND BOAZ...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3412 8633 3417 8638 3427 8636 3426 8611
      3420 8611 3419 8610 3418 8611 3418 8619
      3410 8630
TIME...MOT...LOC 1936Z 278DEG 16KT 3417 8627
Special weather statement, Jul 27, 3:15 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
315 PM CDT FRI JUL 27 2012

ALZ003-004-272115-
FRANKLIN-LAWRENCE-
315 PM CDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN AND LAWRENCE COUNTIES
UNTIL 415 PM CDT...

AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEWBURG...OR 10 MILES EAST OF
RUSSELLVILLE...MOVING SOUTHEAST AT 15 MPH.  OTHER INTENSE STORMS
OVER THE SOUTHERN HALF OF LAWRENCE COUNTY HAVE PRODUCED RAINFALL OF
1 TO 2 INCHES...WITH ADDITIONAL HEAVY RAIN LIKELY PRODUCING
SIGNIFICANT PONDING OF WATER ON ROADWAYS...ESPECIALLY IN AND AROUND
THE WREN COMMUNITY AND WITHIN THE BANKHEAD NATIONAL FOREST.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MT HOPE.
  LANDERSVILLE.
  MOULTON.
  WREN.
  SPEAKE.
  BANKHEAD NATIONAL FOREST.

RAINFALL AMOUNTS OF 1 TO 2 ARE EXPECTED FROM THESE THUNDERSTORMS.
THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON
AREA ROADWAYS.

&&

LAT...LON 3430 8760 3431 8777 3432 8783 3450 8779
      3457 8763 3457 8753 3447 8711 3430 8711
TIME...MOT...LOC 2014Z 297DEG 13KT 3446 8754

KULA
Special weather statement, Jul 27, 3:20 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
320 PM CDT FRI JUL 27 2012

ALZ006-008-009-272100-
JACKSON-MADISON-MARSHALL-
320 PM CDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...MADISON AND MARSHALL
COUNTIES UNTIL 400 PM CDT...

AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAMPTON COVE...OR 7 MILES SOUTHEAST OF
HUNTSVILLE...MOVING SOUTHEAST AT 10 MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  OWENS CROSSROADS.
  NEW HOPE.
  PAINT ROCK...WOODVILLE.

IF ON OR NEAR LAKE GUNTERSVILLE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE
CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 3465 8614 3440 8612 3448 8641 3467 8657
      3472 8649
TIME...MOT...LOC 2020Z 299DEG 10KT 3467 8648

KULA
Special weather statement, Jul 27, 3:39 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
339 PM CDT FRI JUL 27 2012

ALZ008-010-272115-
DE KALB-MARSHALL-
339 PM CDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR DEKALB AND MARSHALL COUNTIES
UNTIL 415 PM CDT...

AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHITON...OR 11 MILES EAST OF GUNTERSVILLE...
MOVING SOUTHEAST AT 20 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WHITON...MCVILLE.
  HOPEWELL...CHIGGER HILL.
  GERALDINE...LAKEVIEW.
  LATHAMVILLE...FYFFE.
  SKIRUM...CROSSVILLE.

IF ON OR NEAR LAKE GUNTERSVILLE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE
CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 3419 8587 3421 8610 3437 8637 3452 8611
      3451 8609 3449 8610 3446 8608 3448 8606
      3447 8603 3449 8598 3439 8575
TIME...MOT...LOC 2039Z 296DEG 19KT 3440 8609

KULA
Special weather statement, Jul 27, 3:46 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
346 PM CDT FRI JUL 27 2012

ALZ016-272130-
CULLMAN-
346 PM CDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN COUNTY UNTIL 430 PM
CDT...

AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CRANE HILL...OR 11 MILES SOUTHWEST OF
CULLMAN...MOVING EAST AT 10 MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BREMEN.
  GOOD HOPE...CULLMAN.
  PHELAN...HANCEVILLE.

IF ON OR NEAR SMITH LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON
THE WATER IN A THUNDERSTORM!

&&

LAT...LON 3401 8712 3406 8712 3419 8710 3418 8669
      3403 8671 3395 8679
TIME...MOT...LOC 2046Z 276DEG 10KT 3409 8700

KULA

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 1:02 PM CDTSpecial Weather StatementHUNLauderdale28 min
Jul 27, 1:29 PM CDTSpecial Weather StatementHUNLauderdale31 min
Jul 27, 1:55 PM CDTSpecial Weather StatementHUNLauderdale35 min
Jul 27, 2:00 PM CDTSpecial Weather StatementHUNColbert30 min
Jul 27, 2:23 PM CDTSpecial Weather StatementHUNMadison37 min
Jul 27, 2:26 PM CDTSpecial Weather StatementHUNLawrence34 min
Jul 27, 2:28 PM CDTSpecial Weather StatementHUNColbert32 min
Jul 27, 2:34 PM CDTSpecial Weather StatementHUNMorgan26 min
Jul 27, 2:36 PM CDTSpecial Weather StatementHUNMarshall24 min
Jul 27, 3:15 PM CDTSpecial Weather StatementHUNLawrence60 min
Jul 27, 3:20 PM CDTSpecial Weather StatementHUNMarshall40 min
Jul 27, 3:25 PM CDTSevere Thunderstorm WarningHUNMadison25 min
Jul 27, 3:39 PM CDTSpecial Weather StatementHUNMarshall36 min
Jul 27, 3:46 PM CDTSpecial Weather StatementHUNCullman44 min
Jul 27, 4:39 PM CDTSpecial Weather StatementHUNJackson51 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.